Treatment for Dark Underarms from Harsh Deodorants?

I have dark underarms because when I was younger, I used a harsh antiperspirant. I noticed that it was causing discoloration so I stopped using it immediately. Ever since, there have been unsightly and highly embarrassing marks on my underarms. Is there anything I can do? Should I go to my doctor? Can they prescribe me a cream for this? Thanks.

Doctor Answers (2)

Treating dark underarms.

+1

First, do laser hair removal to eliminate any shadow created from hair. Second,  a VI peel

to help exfoliate and lighten the skin. Third, after the skin heals continue lightening the pigment with a

bleaching cream (i.e. Triluma or Obagi Nu-Derm System).


Los Gatos Plastic Surgeon
5.0 out of 5 stars 2 reviews

Hyperpigmentation of underarms

+1

Depending on the cause of the pigmentation, you may respond to combinations of Retin-A, steroids, and Hydroquinone. There are commericially available combinations tha can be prescribed. One popular option is Triluma cream. Certainly people develop reactions and this may require slow or gradula applications with increasing frequency.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.